|Atripla also effective in reducing cocaine cravings
Apr 7, 2010
Please print the following information on your website to help those of us who face drug addiction--namely cocaine--with HIV infection...
I write to you from Iowa where I have recently switched to Atripla from Truvada and Reyataz because of the appeal of a 'one-pill-a-day' regimen and doctor's information that it has the fewest side effects and better for blood levels. Though the side effects include (for me) a CONSTANT "drunk-like" feeling, so BOTHERSOME at times that I have felt like disbanding my venture into new and different meds, I have to say that this drug has done something inceredibly wonderful for me in addition to maintaining good blood labs. It has all but STOPPED my physical cravings for cocaine, a drug to which I have been addicted for the past 10+ years (crack). I almost came to the point of demanding a switch until I realized the effect that this has been having on me. I hope it continues. I am also working a program diligently, but anytime (in the past) that I have allowed the fantasies of drug-use/sex to enter my mind, the physical cravings for cocaine became overwhelming. Over the past few weeks, I have been "testing" my mind and body with similar thoughts (very carefully and rarely) and the physical cravings aren't there. Even though I find myself in this "drunk-like" state due to the Atripla, the fact that the cravings are gone has been an enormous help in beating my addiction. I have gone a month and a half without the use of cocaine and I haven't done that in over 10 years!
Is this something that has been previously reported/studied? This is HUGE, to me and I sure hope that others facing similar issues will be made aware of this "breakthrough" via this website. Of course, there has to be a willingness to stop the drug-use, but I have found it to be an incredible aid.
Is there a component in Atripla that has been shown to curb cocaine-cravings?
| Response from Dr. Henry
I haven't seen any independent verification of that observation in a publication nor have I heard that from any patient in our clinic. If any reader has had a similar experience or knows of a published reference please post. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.